The authors study the effective diffusivity tensor D for a contaminant carried by a steady periodic two-dimensional velocity field, in the limit of small molecular diffusivity chi . They discuss a generic model where the transport process is strongly anisotropic for the presence of channels (where, if one neglects Brownian motion, the motion is ballistic) among the convection cells. It is shown that for the longitudinal (along the channels direction) diffusivity one has: D/sub /// varies as 1/ chi , while for the transverse diffusivity: Dperpendicular to varies as chi . The behaviour D/sub /// approximately Dperpendicular to varies as chi 12/, which is typical of the Rayleigh-Benard system, is found to hold at intermediate values of chi . The scaling arguments are supported by extended numerical simulations.

Anisotropic Diffusion in Fluids with Steady Periodic Velocity Fields / Crisanti, Andrea; Falcioni, Massimo; G., Paladin; Vulpiani, Angelo. - In: JOURNAL OF PHYSICS. A, MATHEMATICAL AND GENERAL. - ISSN 0305-4470. - STAMPA. - 23:(1990), pp. 3307-3315. [10.1088/0305-4470/23/14/027]

Anisotropic Diffusion in Fluids with Steady Periodic Velocity Fields

CRISANTI, Andrea;FALCIONI, Massimo;VULPIANI, Angelo
1990

Abstract

The authors study the effective diffusivity tensor D for a contaminant carried by a steady periodic two-dimensional velocity field, in the limit of small molecular diffusivity chi . They discuss a generic model where the transport process is strongly anisotropic for the presence of channels (where, if one neglects Brownian motion, the motion is ballistic) among the convection cells. It is shown that for the longitudinal (along the channels direction) diffusivity one has: D/sub /// varies as 1/ chi , while for the transverse diffusivity: Dperpendicular to varies as chi . The behaviour D/sub /// approximately Dperpendicular to varies as chi 12/, which is typical of the Rayleigh-Benard system, is found to hold at intermediate values of chi . The scaling arguments are supported by extended numerical simulations.
01 Pubblicazione su rivista::01a Articolo in rivista
Anisotropic Diffusion in Fluids with Steady Periodic Velocity Fields / Crisanti, Andrea; Falcioni, Massimo; G., Paladin; Vulpiani, Angelo. - In: JOURNAL OF PHYSICS. A, MATHEMATICAL AND GENERAL. - ISSN 0305-4470. - STAMPA. - 23:(1990), pp. 3307-3315. [10.1088/0305-4470/23/14/027]
File allegati a questo prodotto
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/242682
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 19
  • ???jsp.display-item.citation.isi??? 16
social impact